How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17332
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

My husband takes 150 mg of wellbutrin. He has gone deaf over

Customer Question

my husband takes 150 mg of wellbutrin. He has gone deaf over the same period of time he has been on the med. can there be a connection?
JA: The Doctor will need to help you with this. Please give me a bit more information, so the Doctor can help you best.
Customer: He has had to wear hearing aids for two years. The hard of hearing started with the use of wellbutrin
JA: Is there anything else the Doctor should be aware of?
Customer: he is also very fatiqued and seems to be confused at times.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 5 months ago.
Category: Medical
Expert:  Dr. D. Love replied 5 months ago.
Hello from JustAnswer. Difficulty with hearing is one of the infrequent side effects that can occur with Wellbutrin. It is also typically a minor amount of decrease in hearing that has been reported, rather than complete hearing loss. I would note that memory loss and confusion also is reported from Wellbutrin, and the memory loss and confusion is reported at a greater frequency than hearing problems. To complicate the issue, many of the conditions treated by the Wellbutrin also can cause memory loss or confusion, so trying to differentiate which is causing the symptoms may be difficult. However, if both the hearing difficulties and the confusion have developed started with the use of the Wellbutrin, it would be appropriate to consider stopping this medicine to see whether these symptoms improve. Depending upon the nature and severity of the underlying condition being treated with the Wellbutrin, it may be better to switch to a different drug, rather than simply stopping the Wellbutrin. If I can provide any additional information, please let me know.
Expert:  Dr. D. Love replied 5 months ago.
Please let me know if I can provide any further assistance. If you would like my assistance with any future questions, I can be reached through my profile at

Related Medical Questions